Advanced Search
Article Contents
Article Contents

Blow up for initial boundary value problem of critical semilinear wave equation in two space dimensions

  • * Corresponding author: Ning-An Lai

    * Corresponding author: Ning-An Lai 
The first author is partially supported by Zhejiang Province Science Foundation(LY18A010008), NSFC(11501273, 11726612, 11771359, 11771194), Chinese Postdoctoral Science Foundation(2017M620128), the Scientific Research Foundation of the First-Class Discipline of Zhejiang Province (B)(201601). The second author is supported by Key Laboratory of Mathematics for Nonlinear Sciences(Fudan University), Ministry of Education of China, Shanghai Key Laboratory for Contemporary Applied Mathematics, School of Mathematical Sciences, Fudan University, NSFC (11726611, 11421061), 973 program (2013CB834100) and 111 project.
Abstract Full Text(HTML) Related Papers Cited by
  • This paper focuses on the initial boundary value problem of semilinear wave equation in exterior domain in two space dimensions with critical power. Based on the contradiction argument, we prove that the solution will blow up in a finite time. This complements the existence result of supercritical case by Smith, Sogge and Wang [20] and blow up result of subcritical case by Li and Wang [14] in two space dimensions.

    Mathematics Subject Classification: 35L05, 35L70.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] D. Catania and V. Georgiev, Blow-up for the semilinear wave equation in the Schwarzschild metric, Differential Integral Equations, 19 (2006), 799-830. 
    [2] Y. DuJ. MetcalfeC. D. Sogge and Y. Zhou, Concerning the Strauss conjecture and almost global existence for nonlinear Dirichlet-wave equations in 4-dimensions, Comm. Partial Differential Equations, 33 (2008), 1487-1506. 
    [3] V. GeorgievH. Lindblad and C. D. Sogge, Weighted Strichartz estimates and global existence for semilinear wave equations, Amer. J. Math., 119 (1997), 1291-1319. 
    [4] R. T. Glassey, Finite-time blow-up for solutions of nonlinear wave equations, Math. Z., 177 (1981), 323-340. 
    [5] R. T. Glassey, Existence in the large for □u = F (u) in two space dimensions, Math. Z., 178 (1981), 233-261. 
    [6] K. HidanoJ. MetcalfeH. F. SmithC. D. Sogge and Y. Zhou, On abstract Strichartz estimates and the Strauss conjecture for nontrapping obstacles, Trans. Amer. Math. Soc., 362 (2010), 2789-2809. 
    [7] L. H. Jiao and F. Z. Zhou, An elementary proof of the blow up for semilinear wave equation in high space dimensions, J. Differential Equations, 189 (2003), 355-365. 
    [8] F. John, Blow-up of solutions of nonlinear wave equations in three space dimensions, Manuscripta Math., 28 (1979), 235-268. 
    [9] H. Kubo, On the critical decay and power for semilinear wave equations in odd space dimensions, Discrete Contin. Dynam. Systems, 2 (1996), 173-190. 
    [10] A. N. Lai and Y. Zhou, An elementary proof of Strauss conjecture, J. Funct. Anal., 267 (2014), 1364-1381. 
    [11] A. N. Lai and Y. Zhou, Finite time blow up to critical semilinear wave equation outside the ball in 3-D, Nonlinear Anal., 125 (2015), 550-560. 
    [12] A. N. Lai and Y. Zhou, Nonexistence of global solutions to critical semilinear wave equations in exterior domain in high dimensions, Nonlinear Anal., 143 (2016), 89-104. 
    [13] T. T. Li and Y. Zhou, Nonlinear Wave Equations, Series in Contemporary Mathematics, Shanghai Scientific and Technological Education Publishing House(SSTEPH), 2016.
    [14] F. X. Li and X. G. Wang, Blow up of solutions to nonlinear wave equations in 2D exterior domains, Arch. Math., 98 (2012), 265-275. 
    [15] H. Lindblad and C. D. Sogge, Long-time existence for small amplitude semilinear wave equations, Amer. J. Math., 118 (1996), 1047-1135. 
    [16] H. LindbladJ. MetcalfeC. D. SoggeM. Tohaneanu and B. C. Wang, The Strauss conjecture on Kerr black hole backgrounds, Math. Ann., 359 (2014), 637-661. 
    [17] M. A. Rammaha, Finite-time blow up for nonlinear wave equations in high dimensions, Comm. Partial Differential Equations, 12 (1987), 677-700. 
    [18] J. Schaeffer, The equation □u = |u|p for the critical value of p, Proc. Roy. Soc. Edinburgh Sect. -A, 101 (1985), 31-44. 
    [19] T. C. Sideris, Nonexistence of global solutions to semilinear wave equations in high dimensions, J. Differential Equations, 52 (1984), 378-406. 
    [20] H. F. SmithC. D. Sogge and B. C. Wang, Strichartz estimates for Dirichlet-wave equations in two dimensions with applications, Trans. Amer. Math. Soc., 364 (2012), 3329-3347. 
    [21] C. D. Sogge and B. C. Wang, Concerning the wave equation on asymptotically Euclidean manifolds, J. Anal. Math., 112 (2010), 1-32. 
    [22] W. A. Strauss, Nonlinear scattering theory at low energy, J. Funct. Anal., 41 (1981), 110-133. 
    [23] H. Takamura, An elementary proof of the exponential blow-up for semi-linear wave equations, Math. Methods Appl. Sci., 17 (1994), 239-249. 
    [24] H. Takamura and K. Wakasa, The sharp upper bound of the lifespan of solutions to critical semilinear wave equations in high dimensions, J. Differential Equations, 251 (2011), 1157-1171. 
    [25] D. Tataru, Strichartz estimates in the hyperbolic space and global existence for the semilinear wave equation, Trans. Amer. Math. Soc., 353 (2001), 795-807. 
    [26] B. C. Wang and X. Yu, Recent works on the Strauss conjecture, Recent advances in harmonic analysis and partial differential equations, Contemp. Math., 581, Amer. Math. Soc., Providence, RI, (2012), 235-256.
    [27] B. C. Wang and X. Yu, Concerning the Strauss conjecture on asymptotically Euclidean manifolds, J. Math. Anal. Appl., 379 (2011), 549-566. 
    [28] B. Yordanov and Q. S. Zhang, Finite time blow up for critical wave equations in high dimensions, J. Funct. Anal., 231 (2006), 361-374. 
    [29] X. Yu, Generalized Strichartz estimates on perturbed wave equation and applications on Strauss conjecture, Differential and Integral Equations, 24 (2011), 443-468. 
    [30] Y. Zhou, Cauchy problem for semilinear wave equations with small data in four space dimensions, J. Partial Differential Equations, 8 (1995), 135-144. 
    [31] Y. Zhou, Blow up of solutions to semilinear wave equations with critical exponent in high dimensions, Chinese Ann. Math. Ser. -B, 28 (2007), 205-212. 
    [32] Y. Zhou and W. Han, Blow-up of solutions to semilinear wave equations with variable coefficients and boundary, J. Math. Anal. Appl., 374 (2011), 585-601. 
  • 加载中

Article Metrics

HTML views(590) PDF downloads(332) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint